Winter Storm, Southern Litchfield
- When
- February 13, 5:00 AM EST to February 14, 10:00 AM EST
- Where
- Southern Litchfield forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.847, -73.221 (the zone’s center; the record gives no point)
An exceptional winter storm impacted all of northwestern Connecticut between Thursday, February 13th and the morning of Friday, February 14th. A strong area of low pressure across the Deep South moved towards the mid-Atlantic coast on February 13th.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
An exceptional winter storm impacted all of northwestern Connecticut between Thursday, February 13th and the morning of Friday, February 14th.
A strong area of low pressure across the Deep South moved towards the mid-Atlantic coast on February 13th. This area of low pressure was responsible for a significant snow and ice event across the Gulf Coast and Southeast states. Well ahead of the storm system, a heavy band of snowfall moved from south to north across the region. The snow began in the morning hours and continued through the early afternoon hours. Snow fell at rates of up to three inches per hour, causing significant travel issues across the region.
Much of the region experienced a break in the steady snowfall between the mid-afternoon and early evening hours as the initial band of precipitation shifted north and east of the region and only periods of lighter snowfall occurred. However, the strengthening coastal storm allowed a second round of steady, heavy precipitation in the form of a wintry mix of snow, sleet and freezing rain to begin in the late evening hours. This precipitation moved from south to north across the region for the overnight hours. In addition, lightning and thunder accompanied the precipitation as well.
The precipitation tapered off from west to east around sunrise on February 14th, as the storm moved northeast towards eastern New England and Atlantic Canada. By the time snow ended, 10 to 15 inches of snow was reported in Litchfield County. Very strong winds, gusting as high as 40 mph, occurred as the storm pulled away. This led to significant blowing and drifting of the snowfall through the entire day on February 14th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Feb 13, 3:44 AM EST, 1 hour 16 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
344 AM EST THU FEB 13 2014
.SYNOPSIS...
A DEEPENING AND INTENSIFYING LOW PRESSURE...OFF THE NORTH CAROLINA
COAST...WILL MOVE NORTH ALONG THE EASTERN SEABOARD OVERNIGHT...AND
BE NEAR THE DELMARVA REGION BY NOONTIME THURSDAY...BRINGING SNOW
INTO EASTERN NEW YORK AND WESTERN NEW ENGLAND. THE STORM WILL
CONTINUE TO INTENSIFY AS IT MOVES TOWARDS CAPE COD THURSDAY
NIGHT...AND EAST OF THE GULF OF MAINE BY FRIDAY MORNING...BRINGING A
SIGNIFICANT SNOWFALL FOR MOST OF THE REGION.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 445 AM...ALL WARNINGS REMAINED IN EFFECT FOR ALL BUT HERKIMER
AND HAMILTON COUNTIES WHERE A SNOW ADVISORY CONTINUES.
SNOW HAS REACHED THE MID HUDSON VALLEY...LITCHFIELD COUNTY AND EVEN
INTO BERKSHIRE COUNTY. THE SNOW CONTINUES TO MOVE IN A NORTHWEST
FASHION. SNOW COULD BE MODERATE AT TIMES LATER THIS MORNING IN THESE
AREAS. MEANWHILE...SNOW WILL OVERSPREAD THE CAPITAL DISTRICT.
UNFORTUNATELY THIS MIGHT HAPPEN BY THE TAIL END OF THE MORNING RUSH
HOUR. WE WILL CONTINUE TO MONITOR. SNOW WILL SLOWLY REACH NORTH AND
WEST OF THE CAPITAL DISTRICT THROUGH THE REMAINDER OF THE MORNING
AND EARLY AFTERNOON.
THE SURFACE LOW WAS DOWN TO 1000MB AND DEEPENING QUITE RAPIDLY AS
IT WAS OVER CAPE HATTERAS. THE BEST PRESSURE FALLS WAS NOW JUST TO
THE EAST OF THE DELMARVA PENINSULA CONFIRMING THE STORM WILL TRACK
NNE AROUND 30 MPH. THESE PRESSURE FALLS WERE VERY IMPRESSIVE...OVER
AN 8MB DROP IN THREE HOURS!
LOW PRESSURE IS FORECAST TO BE OFF THE DELMARVA PENINSULA BY
MIDDAY...CAPE MAY NEW JERSEY BY DAY/END AND ON THE EASTERN TIP OF
CAPE COD BY EARLY FRIDAY MORNING. IT LOOKS TO DEEP TO BETWEEN
975MB-980MB BY THEN...WHICH TECHNICALLY MAKES THIS CLOSE TO A
METEOROLOGICAL BOMB (DEEPENING 24 MB/24 HRS).
AN IMPRESSIVE UPPER JET OVER 120 MPH WILL BE INJECTED ON ITS EAST
SIDE LATER TODAY INTO THIS EVENING WHICH WILL ENHANCED LIFT DUE TO
INCREASING DEFORMATION.
THE H20 WATER LOOP INDICATED THAT THE UPPER PORTION OF THE
STORM...WAS OVER CENTRAL TENNESSEE HEADING EAST AND WILL HELP DRIVE
THE STORM NNE AND NOT OUT TO SEA.
CONVECTION WAS STILL EVIDENT BUT IT WAS OVER THE GULF STREAM WELL
OFFSHORE. DRY AIR AT THE MID LEVELS WAS WORKING INTO THE
TROUGH...INTO THE CAROLINAS. THIS DRY SLOT WILL BE ONE "WILD CARD"
WITH THIS STORM...PERHAPS CUTTING DOWN ACCUMULATIONS IN SOME
AREAS...BUT ENHANCING IN OTHERS AS OFTEN TIMES...THE GRADIENT
BETWEEN THE DRIER AIR AND MOIST AIR IS WHERE MESO-SCALE BANDING
BECOME ESTABLISHED.
THERE ALREADY IS A VERY IMPRESSIVE BAND WHICH CLEARLY THE MID LEVEL
FRONTOGENESIS WORKING UP THROUGH SOUTHERN NEW JERSEY. THIS BAND
SHOULD CONTINUE TO WORK NORTHWARD AND BE OVER THE MID HUDSON VALLEY
AND LITCHFIELD LATER THIS MORNING OR MIDDAY. SNOWFALL RATES WITH
THIS BAND COULD EASILY REACH TWO INCHES PER HOUR.
AS THIS BAND LIFTS FURTHER NORTHWARD...IT MIGHT BRUSH INTO THE
CAPITAL REGION BUT MORE LIKELY PIVOT TO THE EAST. SNOWFALL RATES IN
THIS BAND WILL LIKELY REACH UP TO 2 INCHES BUT THE BAND LOOKS TO
KEEP MOVING. OUTSIDE THE BAND SNOWFALL RATES OF 1/2 INCH TO AN INCH
PER HOUR WILL COMMON BY LATER THIS MORNING.
AS THE BAND LIFTS NORTHWARD...THE DRY SLOT WILL FOLLOW...ESPECIALLY
SOUTH AND EAST OF THE CAPITAL REGION. THIS WILL NOT BRING AN END TO
PRECIPITATION...BUT AREAS TO THE SOUTH AND EAST OF ALBANY MIGHT
ACTUALLY BRIEFLY LOOSE ICE IN THE CLOUDS DUE TO THE MID LEVEL
DRYING...WHICH WOULD SERVE TO CUT PRECIPITATION RATES LATER THIS
AFTERNOON. THIS IS THE TIME ENOUGH WARM AIR IN THE MID LEVELS WILL
LIKELY ALLOW A TRANSITION OF PRECIPITATION TO SLEET AND POSSIBLY
EVEN A LITTLE FREEZING RAIN...MORE LIKE FREEZING DRIZZLE...SOUTH AND
EAST OF ALBANY.
AT THIS POINT...ANY ICING IN OUR FORECAST AREAS WILL CONFINED TO THE
MID HUDSON VALLEY AND LITCHFIELD COUNTY AND SHOULD BE A TENTH OF AN
INCH OR LESS.
THEN...THE UPPER DYNAMICS OF THE STORM...THAT IS THE UPPER LOW IS
FORECAST TO PIVOT UP TO OUR TONIGHT. THIS UPPER LOW WILL SERVE TO
QUICKLY COOL THE COLUMN TO CHANGE ALL PRECIPITATION BACK TO SNOW.
ALSO...PER CSTAR STUDIES...AS LOW CLOSES OFF IS WHEN THE SECOND
MESO-SCALE BAND IS LIKELY TO HAPPEN...ENHANCED BY POTENTIAL
VORTICITY ON TOP OF THE MAXIMUM ASCENT.
THE GFS INDICATED THIS BAND WILL BE TO THE EAST OF THE CAPITAL
REGION...WHILE THE NAM SOLUTION PUTS THE BAND RIGHT INTO THE CAPITAL
REGION. WE ARE CONFIDENT THIS FEATURE WILL HAPPEN BUT IS STILL NOT
CERTAIN EXACTLY WHERE IT WILL SET UP.
UNDERNEATH THIS MESOSCALE BAND WHICH WILL LIKELY TAP INTO THE
OPTIMAL DENDRITIC SNOW GROWTH ZONE...WE EXPECT SNOWFALL RATES IN THE
2 TO 3 INCH RANGE. THIS WOULD BE THE TIME CONVECTION MIGHT EVEN
HAPPEN (THUNDERSNOW) WHICH COULD PRODUCE EVEN HIGHER SNOWFALL
AMOUNTS LATER THIS EVENING.
AREAS THAT ARE UNDERNEATH THIS BAND COULD END UP WITH WELL OVER A
FOOT OF SNOW. WE STILL THINK AGAIN THIS BAND WILL BE JUST TO THE
EAST OF THE CAPITAL REGION...BUT WILL MONITOR THIS SITUATION AS THE
DAY WEARS ON.
SINCE THIS IS NOR'EASTER WITH A TIGHT GRADIENT...THERE COULD BE SOME
WIND ISSUES ACROSS MAINLY THE HIGHER TERRAIN WHERE GUSTS SHOULD
REACH AROUND 30 MPH. THIS WOULD PRODUCE SOME BLOWING AND DRIFTING OF
SNOW. IN THE VALLEYS...THE TYPICAL STRONG INVERSION THAT HAPPENS
SHOULD PREVENT MUCH MIXING...BUT EVEN SO...THERE WILL BE SOME WIND
TO AROUND 10 TO 15 MPH...PROBABLY NOT ENOUGH TO PRODUCE ANY
ADDITIONAL PROBLEMS.
THIS WILL NOT BE AN ESPECIALLY FLUFFY SNOW...NOT REALLY WET EITHER.
WE CONTINUED TO USE MORE TYPICAL 13:1 SNOW TO LIQUID RATIO...BUT
DID DROP IT TO ABOUT 8:1 IN OUR SOUTHEASTERN ZONES LATER TODAY WHEN
THE MIXING WITH SLEET AND POSSIBLY FREEZING WOULD ENSUE.
AS THE UPPER AIR LOW PIVOTS TO OUR EAST...SNOW TO LIQUID RATIOS WILL
LIKELY INCREASE POSSIBLY TO 15:1 BUT FOR NOW...WENT 13:1. LATER
FORECASTERS CAN FINE TUNE THE RATIOS IF NEEDED.
AS THE WHOLE SYSTEM MOVES PAST CAPE COD LATE TONIGHT...THERE MIGHT
BE A BRIEF OPPORTUNITY FOR MOHAWK HUDSON CONVERGENCE (MHC). THIS
HAPPENS WHEN THE WIND REMAINS NORTHERLY IN THE HUDSON
VALLEY...BECOMES WESTERLY IN THE MOHAWK VALLEY...AND ASSUMES A
STABLE MOIST COLUMN.
THE STORM LOOKS TO MOVE QUICKLY NORTHWARD AND AWAY. THEREFORE...
ANY MHC WILL BE BRIEF AND PROBABLY ADD ONLY AN OR SO TO THE SNOW
PACK...BUT THIS COULD BE DURING THE FRIDAY MORNING RUSH.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
IN THE WAKE OF THE STORM...UPPER LEVEL RIDGING WILL BRIEFLY BRING A
RESPITE IN THE WEATHER...AND PROBABLY ALLOW FOR SOME SUNSHINE BY
AFTERNOON IF NOT EARLY FRIDAY. H850 TEMPERATURES WILL ACTUALLY NOT
BE ALL THE COLD...WARMING TO ABOUT -5C. THIS WILL ALLOW FOR
TEMPERATURES TO MODERATE INTO THE 30S ACROSS MUCH OF THE
REGION...WITH SOME UPPER 20S ACROSS THE HIGHER TERRAIN. THESE
TEMPERATURES ALONG WITH SOME SUNSHINE WILL HELP WITH SNOW
REMOVAL...AND MAYBE MELT AN INCH OR TWO.
FRIDAY NIGHT INTO SATURDAY...IT LOOKS AS IF ANOTHER WEAKER SYSTEM
WILL PASS WELL TO OUR SOUTH WITH A SHOT OF SNOW OR WINTRY
PRECIPITATION. ALL MODELS AGREE ON THIS SOLUTION. HOWEVER AN UPPER
LEVEL SYSTEM PASSING TO OUR NORTH COULD BRING SOME SNOW SHOWERS OF
ITS OWN...NAMELY TO THE ADIRONDACKS...BUT POSSIBLY EVERYWHERE ON
SATURDAY.
IT WILL BE BREEZY AND A LITTLE COLDER SATURDAY WITH LOTS OF CLOUDS
AGAIN. LOOKS FOR HIGHS IN THE 20S OVER THE HIGHER TERRAIN...30-35
HUDSON VALLEY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
WE WILL ROUND OUT THE WEEKEND WITH ONE MORE UPPER LEVEL IMPULSE
PASSING THROUGH THE REGION THAT MAY BRING SOME LIGHT SNOW SHOWERS OR
SOME ENHANCEMENTS FROM LAKE ONTARIO. EITHER WAY...POPS WILL BE
RATHER LOW WITH LITTLE TO NO ACCUMULATIONS EXPECTED.
FAIRLY HIGH CONFIDENCE THAT SURFACE PRESSURES AND HEIGHT RISES WILL
COMMENCE SUNDAY NIGHT INTO MONDAY. THIS SHOULD RESULT IN CLEARING
SKIES AND STILL UNSEASONABLE CHILLY TEMPERATURES WITH LOWS SUNDAY
NIGHT DROPPING TO ZERO OR BELOW FOR MOST OF THE REGION AS FRESH SNOW
COVER SHOULD BE IN PLACE.
ANOTHER FAIRLY POTENT PV ANOMALY MOVES ASHORE ACROSS THE PACIFIC
NORTHWEST AND RECENT MODEL TRENDS FAVOR AN INTERACTION WITH A SHORT
WAVE OVER LOWER LAKE WINNIPEG TO ASSIST WITH SURFACE CYCLOGENESIS
OVER THE GREAT LAKES REGION MONDAY INTO TUESDAY. THE IMPACT FOR OUR
REGION WILL BE A WARMING TREND BUT THE CHANCE FOR AN OVERUNNING
WINTRY WEATHER EVENT /MAINLY MONDAY NIGHT INTO TUESDAY/.
TEMPERATURES FINALLY CLIMB TOWARD SEASONABLE NORMALS /NORMAL HIGHS
NEXT WEEK ARE INTO THE MIDDLE 30S/.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
DETERIORATING CONDITIONS THE REMAINDER OF THE OVERNIGHT PERIOD AS
MVFR CIGS ALREADY AT KPOU-KPSF SPREAD NORTHWARD. SEEMS THE SNOW MAY
ARRIVE A LITTLE EARLIER AND HAVE ADJUSTED TAFS SLIGHTLY TO ACCOUNT
FOR THE LATEST THOUGHTS. WITHIN A COUPLE HOURS OF THE ONSET OF
SNOW...CONDITIONS WILL QUICKLY COME DOWN TO IFR AND LIKELY STAY IN
THIS CATEGORY FOR THE REMAINDER OF THE TAF FORECAST CYCLE.
SOME DRIER AIR ALOFT MAY RESULT IN A PERIOD OF SLEET/FZRA-DZ FOR
KPOU LATER THIS AFTERNOON. THEN A HEAVY BURST OF PRECIP /MOSTLY
SNOW/ MAY IMPACT THE REGION SHORTLY AFTER SUNSET.
WINDS WILL BE LIGHT/VARIABLE THIS EARLY THURSDAY MORNING...TRENDING
INTO THE NORTHEAST TO EAST AT 5-10 KT BY DAYBREAK. WINDS WILL THEN
SHIFT INTO THE NORTHEAST TO NORTH...AND INCREASE TO 8-12 KT...WITH
SOME GUSTS OF 20-25 KT POSSIBLE BY LATE AFTERNOON...ESP AT KPSF AND
KPOU.
OUTLOOK...
THURSDAY NIGHT: HIGH OPERATIONAL IMPACT. DEFINITE SN.
FRIDAY: MODERATE OPERATIONAL IMPACT.BREEZY CHANCE OF SHSN.
FRIDAY NIGHT: LOW OPERATIONAL IMPACT.BREEZY NO SIG WX.
SATURDAY AND SATURDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHC SHSN.
BREEZY.
SUNDAY THROUGH MONDAY: NO OPERATIONAL IMPACT. NO SIG WX.
&&
.HYDROLOGY...
NO HYDRO PROBLEMS ARE ANTICIPATED THROUGH THE NEXT FIVE DAYS.
A STORM SYSTEM TRACKING NORTHEAST ALONG THE EASTERN SEABOARD WILL
BRING A WIDESPREAD SNOWFALL TO HYDRO SERVICE AREA. SNOWFALL AMOUNTS
ARE EXPECTED TO BE MODERATE TO HEAVY ACROSS THE REGION...WITH THE
HEAVIEST SNOW FROM THE CAPITAL DISTRICT...SRN VT...AND NRN CATSKILLS
SOUTH AND EAST.
AFTER THE STORM PASSES...WE ONLY EXPECT LIGHT LAKE EFFECT SNOW
ACTIVITY FRIDAY NIGHT INTO THE WEEKEND.
THE NEXT CHANCE FOR SIGNIFICANT PRECIPITATION LOOKS TO BE MONDAY
NIGHT INTO TUESDAY. THIS LOOKS TO BE A SNOW...POSSIBLY CHANGING TO A
WINTRY MIX EVENT.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING FROM 7 AM THIS MORNING TO 10 AM EST
FRIDAY FOR CTZ001-013.
NY...WINTER STORM WARNING FROM 7 AM THIS MORNING TO 10 AM EST
FRIDAY FOR NYZ058>061-063>066.
WINTER STORM WARNING FROM 10 AM THIS MORNING TO 10 AM EST
FRIDAY FOR NYZ039>043-047>054-082>084.
WINTER WEATHER ADVISORY FROM NOON TODAY TO 10 AM EST FRIDAY
FOR NYZ032-033-038.
MA...WINTER STORM WARNING FROM 7 AM THIS MORNING TO 10 AM EST
FRIDAY FOR MAZ001-025.
VT...WINTER STORM WARNING FROM 7 AM THIS MORNING TO 10 AM EST
FRIDAY FOR VTZ013>015.
&&
SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...BGM
AVIATION...BGM
HYDROLOGY...HWJIV/WASULAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 338 AM EST THU FEB 13 2014 CTZ001-013-MAZ001-025-NYZ058>061-063>066-VTZ013>015-141200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 338 AM EST THU FEB 13 2014 ...WINTER STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO 10 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...THE SOUTHERN CATSKILLS...MID HUDSON VALLEY AND SOUTHERN TACONICS EAST CENTRAL NEW YORK AS WELL SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MIGHT BE REQUESTED LATER TODAY AND TONIGHT. NYZ039>043-047>054-082>084-141200- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-NORTHERN FULTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON- 338 AM EST THU FEB 13 2014 ...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MIGHT BE REQUESTED LATER TODAY OR TONIGHT. NYZ032-033-038-141200- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- 338 AM EST THU FEB 13 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 10 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 459 AM EST THU FEB 13 2014 CTZ001-013-MAZ025-NYZ058>061-063>066-131300- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...GREAT BARRINGTON...LEE...LENOX...HOUSATONIC... HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS... CAIRO...JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN... ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH... PHOENICIA...KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON... ARLINGTON...PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS... AMENIA...MILLERTON 459 AM EST THU FEB 13 2014 ...HAZARDOUS TRAVELING CONDITIONS DEVELOPING THIS MORNING... LIGHT SNOW CONTINUES TO SPREAD NORTH ACROSS THE MID HUDSON VALLEY...SOUTHEAST CATSKILLS...NORTHWEST CONNECTICUT...SOUTHERN TACONICS AND SOUTHERN BERKSHIRES. THE SNOW IS EXPECTED TO INCREASE WITH INTENSITY THROUGH THE MORNING COMMUTE. UNTREATED ROADWAYS WILL BECOME SNOW COVERED AND ICY RESULTING IN DETERIORATING TRAVELING CONDITIONS. IF YOU MUST TRAVEL THIS MORNING...PLEASE ALLOW PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION AND LEAVE PLENTY OF ROOM BETWEEN NEIGHBORING MOTORISTS.
The national radar mosaic for the moment the first event began.
2 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2014Every state in 2014This day in weather historyWarnings in Connecticut, February 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 490809, 490810.